MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY
Model Number M0061603300
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Initial reporter state: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an percuflex urinary diversion stent was used during a stent placement procedure in the ureter, performed on (b)(6) 2022.During the procedure, it was found that the guidewire could not cross and the tip of the percuflex urinary diversion stent was flattened.The procedure was successfully completed using another percuflex urinary diversion stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as no patient injury.
 
Event or Problem Description
It was reported to boston scientific corporation that an percuflex urinary diversion stent was used during a stent placement procedure in the ureter, performed on april 25, 2022.During the procedure, it was found that the guidewire could not cross and the tip of the percuflex urinary diversion stent was flattened.The procedure was successfully completed using another percuflex urinary diversion stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as no patient injury.
 
Additional Manufacturer Narrative
Block d4: device lot number 28245814 provided but would not populate.Block e1: initial reporter state: (b)(6).Block h6: medical device code a0406 captures the reportable event of stent material deformation inside the patient.Block h10: the returned percuflex urinary diversion stent was analyzed, and a visual evaluation noted that the renal pigtail returned kinked, and a mandrel 0.039 was loaded into the device and no resistance was felt.No other issues with the device were noted.The reported event was not confirmed.According to the product analysis, the device found with the renal pigtail kinked.So according to all evidence collected, it is possible that operational factors, such as the force used when the stent is pushed up or excess of force applied during it used could cause the kinked and at the same time hinds that guide wire pass freely.Consequently, affect the performance of the device.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
PERCUFLEX URINARY DIVERSION STENT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela 47460
CS   47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14477362
Report Number3005099803-2022-02733
Device Sequence Number17433358
Product Code LJE
UDI-Device Identifier08714729821144
UDI-Public08714729821144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061603300
Device Catalogue Number160-330
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown